Faculty of Information Technology, BUT

Publication Details

Generalized One-Sided Forbidding Grammars

MEDUNA Alexander and ZEMEK Petr. Generalized One-Sided Forbidding Grammars. International Journal of Computer Mathematics, vol. 90, no. 2, pp. 172-182. ISSN 0020-7160. Available from: http://www.tandfonline.com/doi/abs/10.1080/00207160.2012.723703
Czech title
Zobecněné jednostranné zakazující gramatiky
Type
journal article
Language
english
Authors
URL
Keywords
formal languages, regulated rewriting, generalized one-sided forbidding grammars, language families, generative power
Abstract
In generalized one-sided forbidding grammars (GOFGs), each context-free rule has associated a finite set of forbidding strings, and the set of rules is divided into the sets of left and right forbidding rules. A left forbidding rule can rewrite a nonterminal if each of its forbidding strings is absent to the left of the rewritten symbol. A right forbidding rule is applied analogically. Apart from this, they work like any generalized forbidding grammar. This paper proves the following three results. (1) GOFGs where each forbidding string consists of at most two symbols characterize the family of recursively enumerable languages. (2) GOFGs where the rules in one of the two sets of rules contain only ordinary context-free rules without any forbidding strings characterize the family of context-free languages. (3) GOFGs with the set of left forbidding rules coinciding with the set of right forbidding rules characterize the family of context-free languages.

Published
2013
Pages
172-182
Journal
International Journal of Computer Mathematics, vol. 90, no. 2, ISSN 0020-7160
DOI
BibTeX
@ARTICLE{FITPUB9842,
   author = "Alexander Meduna and Petr Zemek",
   title = "Generalized One-Sided Forbidding Grammars",
   pages = "172--182",
   journal = "International Journal of Computer Mathematics",
   volume = 90,
   number = 2,
   year = 2013,
   ISSN = "0020-7160",
   doi = "10.1080/00207160.2012.723703",
   language = "english",
   url = "https://www.fit.vut.cz/research/publication/9842"
}
Back to top